It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

  • Lisinopril and Intestine/Bowel issues

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-27-2019, 03:14 PM   #1
    Ryche
    Newbie
    (male)
     
    Join Date: Apr 2019
    Posts: 2
    Ryche HB User
    Lisinopril and Intestine/Bowel issues

    Hi,

    I'm currently on a low dose of Lisinopril for BP maintenance. Shortly after starting to take it, I noticed a major change in m bowel habits. Prior to taking it, everything was fairly regular, or at least I was familiar with what my body did.

    After taking it, my habits have changed to being much more frequent, and "solid, but soft" - no diarrhea, no cramps, no heartburn, but very, very messy... It is almost as if my intestines/colon have taken a cue from Disney World... let some out, wait a few minutes, then let some more out, and repeat. Sometimes it is as short as 5 minutes between sessions, sometimes up to 20... and that cycle goes for an hour or two.

    Right now, I take the medication with water. But after reading some of the other threads, I am thinking of taking it with some form of dairy, be it milk, greek yogurt, or cheese, and see if that makes a difference.

    I wonder what can be done to resolve it.

    Thanks in advance!

    Last edited by Administrator; 04-27-2019 at 05:23 PM.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 04-27-2019, 05:58 PM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 12,790
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Lisinopril and Intestine/Bowel issues

    Hi , I am not sure what dosage you are on, but talk to your GI doctor or whoever prescribed it. I was on that drug and my bowel habits went from zero to 60 in about 5 seconds flat. It took some playing around with dosage, but eventually we got it right.

    Your doctor might make an adjustment to dosage and talk to him about taking it with dairy too... a phone call should do it!
    Good luck. I hated being in that position!
    __________________
    RRMS- dx 05

     
    Reply With Quote
    The Following 2 Users Say Thank You to MSNik For This Useful Post:
    Ryche (04-28-2019)
    Old 04-27-2019, 08:51 PM   #3
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 19,806
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Lisinopril and Intestine/Bowel issues

    I've been on Lisinopril for about 15 years and haven't had this issue.

     
    Reply With Quote
    Old 04-28-2019, 06:06 AM   #4
    Ryche
    Newbie
    (male)
     
    Join Date: Apr 2019
    Posts: 2
    Ryche HB User
    Re: Lisinopril and Intestine/Bowel issues

    Thanks MSNik.

    I'm on 5mg... Looking online, it appears there is a slightly lower dose, so once I set up a diary, maybe I can convince my doctor to lower the dose and see if the issues go away while still regulating my BP.

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:14 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!